Oregon, 2006

Wildfire in Oregon, June 19 to 20, 2006

June 19 to 20, 2006 · NWS PDT · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 19, 9:00 AM PST, 4 hours earlier.

Area forecast discussion, Jun 19, 9:00 AM PST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1000 AM PDT MON JUN 19 2006

UPDATED AVIATION DISCUSSION

.UPDATE...WILL ISSUE QUICK UPDATE TO ZONES TO ISSUE WIND ADVISORY
FOR KITTITAS VALLEY FOR LATE MORNING THROUGH THE EVENING. SHOULD SEE
WINDS INCREASING TODAY WITH UPPER LOW OVER NORTHERN WASHINGTON
MOVING EAST AND PLENTY OF MARINE AIR WEST OF CASCADES. SHORT WAVE
THAT GENERATED THUNDERSTORMS IS MOVING EAST THIS MORNING WITH SOME
CLOUDS LINGERING OVER WALLOWA COUNTY...OTHERWISE REMAINDER OF REGION
WILL HAVE MAINLY CLEAR SKIES AND FAIR WEATHER.  94

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS ACROSS
ALL TAF SITES AND TWEB ROUTES.  POLAN

&&

.PREVIOUS DISCUSSION... (ISSUED 315 AM PDT MON JUN 19 2006)

SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY
CLEARLY SHOWS THE UPPER LEVEL TROUGH THAT WILL MOVE THROUGH THE AREA
TODAY. A VORTICITY MAX MOVING AROUND THE TROUGH ALONG WITH SOME WEAK
INSTABILITY AND UPPER LEVEL JET SUPPORT HAS SET OFF SOME NOCTURNAL
THUNDERSTORMS OVER THE EASTERN MOUNTAINS OVERNIGHT. THESE STORMS ARE
DRIFTING EAST AND WILL MOVE THROUGH WALLOWA COUNTY AND OUT OF THE
AREA BY MID MORNING. HAVE CARRIED ISOLATED THUNDERSTORMS THIS
MORNING FROM THE BLUE MOUNTAINS EASTWARD TO REFLECT THE CURRENT
ACTIVITY. STRONG DARKENING ON THE WATER VAPOR LOOP AS THE TROUGH
MOVES IN IS INDICATED OF GOOD SUBSIDENCE THAT WILL MIX WINDS ALOFT
DOWN TO THE SURFACE TODAY SO BREEZY CONDITIONS WILL CONTINUE AGAIN
IN THE COLUMBIA GORGE WITH THE KITTITAS VALLEY BEING WINDY. BY
TONIGHT WITH THE DEPARTURE OF THE UPPER LEVEL TROUGH...A ZONAL
WESTERLY FLOW WILL MOVE IN AND KEEP THE AREA DRY AND TEMPERATURES UP
MAYBE A DEGREE OR SO TUESDAY. A SHORT WAVE PASSING TO OUR NORTH WILL
KEEP PRESSURE GRADIENTS TIGHT ALONG THE CASCADES ON TUESDAY
AFTERNOON SO BREEZY WINDS WILL CONTINUE IN THE COLUMBIA GORGE WITH
WINDY CONDITIONS ONCE AGAIN IN THE KITTITAS VALLEY. WITH GENERALLY
CLEAR SKIES...GOOD RADIATIVE COOLING WILL TAKE PLACE AT NIGHT. A FEW
LOCATIONS IN THE DESCHUTES PLATEAU WILL FALL TO THE UPPER 30S BUT
FREEZING TEMPERATURES SHOULD NOT BE REACHED. 83

LONG TERM...WEDNESDAY THROUGH SUNDAY. THE REGION BECOMES IN A MORE
WESTERLY FLOW BY MIDWEEK WITH DRY CONDITIONS PREVAILING THROUGH THE
END OF THE WEEK. BY THE WEEKEND A RIDGE OF HIGH PRESSURE BEGINS TO
BUILD INTO THE REGION. AS THIS DOES IT WILL KEEP DRY CONDITIONS
ACROSS THE AREA WITH WARMER TEMPERATURES EXPECTED.

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FOR WAZ026 (KITTITAS VALLEY) 11AM THROUGH 9PM
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94/97/94
Hazardous weather outlook, Jun 19, 7:26 AM PST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
826 AM PDT MON JUN 19 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-201215-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
826 AM PDT MON JUN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

STRONG WIND
     KITTITAS VALLEY

STRONG WINDS WILL DEVELOP ACROSS THE KITTITAS VALLEY LATER THIS
MORNING AND CONTINUE THROUGH 9PM. WINDS WILL BE 30 TO 40 MPH WITH
HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ZONAL WESTERLY FLOW WILL ALLOW DRY AND GRADUALLY WARMING WEATHER
THROUGH NEXT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Columbia Basin

When
June 19, 1:00 PM PST to June 20, 6:00 PM PST
Where
Lower Columbia Basin forecast zone
Injuries
3 direct, 0 indirect
Property damage
$500,000
Reported by
NEWSPAPER
Coordinates
45.506, -119.160 (the zone’s center; the record gives no point)

On the east side of Arlington, a person operating a weed trimmer fell and the hot exhaust from the weed trimmer touched and ignited dry vegetation. West winds gusting 25 to 30 mph helped spread the resulting wildfire across 1500 acres. Two homes and 3 vehicles were destroyed and two fire engines were damaged. Three fire fighters suffered heat exhaustion and smoke inhalation. One citizen was treated for minor hand burns.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526082.